MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO / ANGIODYNAMICS; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS BIOFLO / ANGIODYNAMICS; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H965750141
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The (b)(6) 2017 angiodynamics complaint report was reviewed for the bioflo picc product family and the failure mode "hub detached." no adverse trend was identified.Returned for evaluation were two {2} unopened / unused bioflo picc kits from the same lot as the reported device.The product sample from the reported event was not returned.No visual defects were noted to the unused samples.A firm tug test was performed by hand on the epoxy bond site of the hub and the oversleeve section of the returned bioflo picc samples.The connection between the two component remained attached.The reported event was unable to be confirmed and a root cause unable to be identified, as the used device was not returned.All piccs are subjected to a 100% in process visual inspection for molding defects and a guidewire insertion test to verify lumen patency.In addition, all catheters are 100% sprint tested after the guidewire verification to ensure the catheter does not leak.(b)(4).
 
Event or Problem Description
As reported, picc placed in the icu.As soon as the nurse left the icu one of the hubs fell off the dual lumen picc.The picc nurse did an over-the-wire exchange with a new picc.She checked the hubs on the 2nd picc and they were secure.The patient condition was reported as "stable.".

Brand Name
BIOFLO / ANGIODYNAMICS
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key6744558
Report Number1317056-2017-00059
Device Sequence Number13666980
Product Code LJS
UDI-Device IdentifierH965750141
UDI-PublicH965750141
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K131038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date04/30/2019
Device Catalogue NumberH965750141
Device Lot Number5188513
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2017
Initial Report FDA Received Date07/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR